MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES EB010, VOYANT 5MM FUSION 37CM, 6/BX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

APPLIED MEDICAL RESOURCES EB010, VOYANT 5MM FUSION 37CM, 6/BX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number EB010
Medical Device Problem Code Energy Output Problem (1431)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Testing was performed on the event unit.However, the complainant's experience of unintended device activation could not be replicated or confirmed.Based on the evaluation of the returned unit, applied medical is unable to determine the root cause of the event.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.This report reflects the combined initial and final report.
 
Event or Problem Description
Procedure performed: lap ultra low anterior resection.The colon was mobilised and the ima was fused with the eb010.The device was cleaned before this step of the procedure.The technique involved triple sealing thrice adjacently.There were three regrasp alarms amongst these 9 activations, and the surgeon regrasped the vessel after the second and third regrasp alarm.After the final activation in the series of 9, the tissue was transected with eb010 blade.The fellow then could not get the voyant jaws off the vessel.The surgeon swapped positions, and ascertained that the eb010 jaws were not stuck to the tissue, but that the blade was stuck after transection.The surgeon used his hand to progress the blade lever to its normal position, and the jaws came away from the sealed vessel.Later in the case, working deep in the pelvis, there was a stuck button alarm, closely followed by a second stuck button alarm.After the case the surgeon commented that a fuse cycle completed without their thumb being on the activation button.This did not cause injury to the patient.Patient status: this did not cause injury to the patient.Type of intervention: unk.

Brand Name
EB010, VOYANT 5MM FUSION 37CM, 6/BX
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key8787326
Report Number2027111-2019-00511
Device Sequence Number2398561
Product Code GEI
UDI-Device Identifier00607915117856
UDI-Public(01)00607915117856(17)200709(30)01(10)1345998
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K141288
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/09/2020
Device Model NumberEB010
Device Catalogue Number101462801
Device Lot Number1345998
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2019
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2019
Initial Report FDA Received Date07/12/2019
Patient Sequence Number1